Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 47, NWS Grand Forks, ND

August 14, 2009Polk County, Minnesota; Grand Forks County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 14, 2009, 9:39 AM CDT for Polk County, Minnesota; Grand Forks County, North Dakota. It was in force for 66 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2009, 9:39 AM CDT (14:39 UTC)
Expired
Aug 14, 2009, 10:45 AM CDT
In force
66 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

Counties Polk County, MN, Grand Forks County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 9:42 AM CDTHAIL 0.55 W Grand Forks, ND
Aug 14, 9:42 AM CDTHAIL 0.58 W Grand Forks, ND
Aug 14, 10:00 AM CDTHAIL 0.53 Sw Grand Forks, ND32ND AVE SOUTH
Aug 14, 10:00 AM CDTHAIL 0.5Grand Forks, ND32ND AVE SOUTH
Aug 14, 10:00 AM CDTHAIL 1.53 W Grand Forks, NDMEASURED WITH RULER AT NWS OFFICE
Aug 14, 10:00 AM CDTHAIL 1.5Grand Forks, NDMEASURED WITH RULER AT NWS OFFICE
Aug 14, 10:03 AM CDTHAIL 0.53 S Grand Forks, ND
Aug 14, 10:03 AM CDTHAIL 0.5Grand Forks, ND
Aug 14, 10:04 AM CDTHAIL 11 Sw Grand Forks, ND13TH AVE AND SOUTH WASHINGTON STREET
Aug 14, 10:04 AM CDTHAIL 1Grand Forks, ND13TH AVE AND SOUTH WASHINGTON STREET
Aug 14, 10:05 AM CDTHAIL 0.52 S Grand Forks, ND24TH AVE AND CHERRY STREET
Aug 14, 10:05 AM CDTHAIL 0.5Grand Forks, ND24TH AVE AND CHERRY STREET
Aug 14, 10:05 AM CDTHAIL 0.75Grand Forks, NDSTREET FLOODING BY LIBRARY
Aug 14, 10:08 AM CDTHAIL 1.25Grand Forks, ND
Aug 14, 10:12 AM CDTHAIL 1East Grand Forks, MN
Aug 14, 10:15 AM CDTHAIL 1.25Grand Forks, NDCLIFFORD HALL ON UND CAMPUS
Aug 14, 10:17 AM CDTHAIL 1.25East Grand Forks, MN
Aug 14, 10:17 AM CDTHAIL 2Grand Forks, NDHAIL NEAR DOWNTOWN LIKELY IN EXCESS OF 2 INCH DIAMETER BUT MELTING OCCURRED BEFORE MEASUREMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 2.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2009-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2009-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 141439
SVRFGF
MNC119-NDC035-141545-
/O.NEW.KFGF.SV.W.0047.090814T1439Z-090814T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
939 AM CDT FRI AUG 14 2009

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
  THIS INCLUDES THE CITY OF GRAND FORKS...
  NORTHWESTERN POLK COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 1045 AM CDT

* AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
  STORM WAS LOCATED 8 MILES NORTHWEST OF THOMPSON...OR 8 MILES
  SOUTHWEST OF GRAND FORKS...MOVING TO THE EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAND FORKS AT 950 AM CDT...
  EAST GRAND FORKS AT 955 AM CDT...
  MALLORY AT 1000 AM CDT...
  DAVIDSON AT 1005 AM CDT...

  INTERSTATE 29 BETWEEN MILE MARKER 135 AROUND 945 AM CDT...
  AND MILE MARKER 141 AROUND 950 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4814 9691 4783 9660 4774 9729 4793 9738
TIME...MOT...LOC 1439Z 249DEG 33KT 4786 9722

$$
DK
4 follow-up statements
000 
WWUS53 KFGF 141447
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
947 AM CDT FRI AUG 14 2009

MNC119-NDC035-141545-
/O.CON.KFGF.SV.W.0047.000000T0000Z-090814T1545Z/
GRAND FORKS ND-POLK MN-
947 AM CDT FRI AUG 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR EAST CENTRAL GRAND FORKS AND NORTHWESTERN POLK COUNTIES...

AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. AT 942 
AM CDT...LAW ENFORCEMENT REPORTED DIME SIZED HAIL 5 MILES WEST OF 
GRAND FORKS. THE STORM WAS LOCATED 4 MILES SOUTHWEST OF GRAND 
FORKS...MOVING TO THE EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST GRAND FORKS AND 8 MILES NORTH OF BYGLAND BY 955 AM CDT...
  MALLORY BY 1000 AM CDT...
  DAVIDSON BY 1005 AM CDT...
  KEY WEST AND 8 MILES SOUTH OF TABOR BY 1010 AM CDT...

  INTERSTATE 29 BETWEEN MILE MARKERS 136 AND 141 AT 950 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4814 9691 4783 9660 4774 9729 4793 9738
TIME...MOT...LOC 1446Z 249DEG 33KT 4788 9713

$$

DK/PR
000 
WWUS53 KFGF 141501
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1001 AM CDT FRI AUG 14 2009

MNC119-NDC035-141545-
/O.CON.KFGF.SV.W.0047.000000T0000Z-090814T1545Z/
GRAND FORKS ND-POLK MN-
1001 AM CDT FRI AUG 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR EAST CENTRAL GRAND FORKS AND NORTHWESTERN POLK COUNTIES...

AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THE STORM
WAS LOCATED 3 MILES EAST OF EAST GRAND FORKS...OR 6 MILES EAST OF
GRAND FORKS...MOVING TO THE EAST AT 40 MPH.

1.5 INCH HAIL WAS REPORTED AT THE NATIONAL WEATHER SERVICE OFFICE IN 
GRAND FORKS AT 1000 AM CDT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEY WEST AND 8 MILES SOUTH OF TABOR BY 1010 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4779 9715 4797 9728 4814 9691 4783 9660
TIME...MOT...LOC 1501Z 249DEG 33KT 4793 9693

$$
DK
000 
WWUS53 KFGF 141517
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1017 AM CDT FRI AUG 14 2009

MNC119-NDC035-141545-
/O.CON.KFGF.SV.W.0047.000000T0000Z-090814T1545Z/
GRAND FORKS ND-POLK MN-
1017 AM CDT FRI AUG 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR EAST CENTRAL GRAND FORKS AND NORTHWESTERN POLK COUNTIES...

AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THE STORM
WAS LOCATED 3 MILES NORTHEAST OF KEY WEST...OR 15 MILES EAST OF GRAND
FORKS...MOVING TO THE EAST AT 40 MPH. 

THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO WALNUT SIZE IN 
GRAND FORKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4780 9703 4801 9715 4814 9691 4783 9660
TIME...MOT...LOC 1516Z 249DEG 33KT 4798 9674

$$
DK
000 
WWUS53 KFGF 141538
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1038 AM CDT FRI AUG 14 2009

MNC119-NDC035-141548-
/O.EXP.KFGF.SV.W.0047.000000T0000Z-090814T1545Z/
GRAND FORKS ND-POLK MN-
1038 AM CDT FRI AUG 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRAND FORKS AND
NORTHWESTERN POLK COUNTIES WILL EXPIRE AT 1045 AM CDT...

DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 1045 AM CDT. 

LAT...LON 4780 9703 4801 9715 4814 9691 4783 9660
TIME...MOT...LOC 1538Z 249DEG 33KT 4805 9646

$$

DK/PR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:39 AM CDT, 5 hours earlier.

Area forecast discussion, Aug 14, 4:39 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
439 AM CDT FRI AUG 14 2009

.DISCUSSION...
THE MAIN FORECAST CHALLENGE IS PCPN. WHEN LOOKING AT THE LATEST
SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED NEAR
HCO...WITH A TROF EXTENDING THROUGH E ND TO ANOTHER LOW THAT IS
CENTERED NEAR PIR. UPON COMPARING THE MODELS...THE MODELS REMAIN IN
PRETTY GOOD AGREEMENT WITH WEATHER PATTERN PROGRESSION...WITH STILL
SOME TIMING DIFFERENCES. THEREFORE...ENDED UP KEEPING FORECAST
CONTINUITY AND USED A MODEL BLEND FOR POPS AS IN THE PAST FEW DAYS.
ALSO CONTINUED TO LEAN TOWARDS THE ADJMAVBC GUIDANCE FOR TEMPS.

CURRENT RADAR IMAGERY SHOWS PLENTY SHRA AND TSRA DEVELOPING IN W AND
CENTRAL ND AND EXTENDING INTO S MANITOBA. THE A E-NE MOVEMENT OF
PCPN...EXPECT TSRA TO MOVE INTO NE ND AND NW MN TODAY...WITH
POTENTIAL FOR ISOLD SVR AS LONG AS LOW LEVEL JET KEEPS ASSISTING
ELEVATED INSTABILITY ON N SIDE OF LOW/INVERTED TROF. CONSEQUENTLY...
INCREASED POPS TO LIKELY IN PORTIONS OF DVL BASIN AND EXTREME ND NE
AND NW MN. THESE STORMS HAVE HISTORY OF PRODUCING LARGE HAIL...SO
POTENTIAL OF ISOLD SVR EXISTS AS WELL.

FOR TONIGHT INTO SAT...THE FOCUS FOR CONVECTIVE DEVELOPMENT BECOMES
BETTER DEVELOPED IN THE WARM SECTOR TONIGHT AS THE SHIFTS SLOWLY E
AND LOW LEVEL JET FOCUSES IN E ND. THEREFORE...INCREASED POPS FROM W
TO E OVER THE AREA. THERE IS ALSO A SLIGHT RISK FOR SVR
STORMS...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY SVR WEATHER
THREATS. CONSIDERING THAT THE LOCATION OF THE LOW/INVERTED TROF WILL
BE CRITICAL IN DETERMINING WHERE SVR POTENTIAL WILL FOCUS...WILL NOT
MENTION IN GRIDS OR ZONES AT THIS TIME...BUT WILL HIGHLIGHT IN HWO
AND WX STORY.

FOR SAT NIGHT...BROUGHT LIKELY POPS ACROSS THE AREA ON SAT IN
CONJUNCTION WITH THE SURFACE LOW MOVING ACROSS ND INTO ONT BY SUN
AFTERNOON...BRINGING THE BEST POTENTIAL FOR TSRA TO THE N PLAINS.
THEREFORE...INCREASED POPS TO LIKELY FOR ALL OF E ND FOR SAT NIGHT
AND THEN MOVED BETTER CHC POPS INTO MN SIDE FOR SUN.

FOR SUN NIGHT AND MON...CYCLONIC FLOW BEHIND THE AREA OF LOW
PRESSURE WILL PROVIDE THE POTENTIAL FOR SOME RESIDUAL SHOWERS
OVERNIGHT INTO MON.

FOR MON NIGHT INTO THU...THERE IS A BRIEF BREAK IN THE PCPN
POTENTIAL BEFORE ANOTHER LOW PRESSURE SYSTEM DROPS OUT OF CANADA
TOWARDS THE N PLAINS FOR TUE NIGHT INTO THU.

&&

.AVIATION...
BASICALLY VFR SKY EXPECTED TODAY WITH BEST TSRA POTENTIAL IN KDVL
AND KGFK AREAS THROUGH THE DAYTIME HOURS. NO VSBY RESTRICTIONS
ANTICIPATED. WINDS TO REMAIN S-SE AROUND 10 KTS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

NG
Hazardous weather outlook, Aug 14, 7:01 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
701 AM CDT FRI AUG 14 2009

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
701 AM CDT FRI AUG 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EASTERN
NORTH DAKOTA...NORTHWESTERN AND WEST CENTRAL MINNESOTA TODAY INTO
TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES THROUGH
SATURDAY AND SATURDAY NIGHT FOR EASTERN NORTH DAKOTA...NORTHWEST
AND WEST CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WINDS REMAIN
THE MAIN SEVERE WEATHER THREATS.

THE POTENTIAL FOR THUNDERSTORMS CONTINUES ON SUNDAY. THERE IS ALSO
A POSSIBILITY OF THUNDERSTORMS FROM TUESDAY NIGHT INTO THURSDAY AS THE
NEXT LOW PRESSURE SYSTEM MOVES SOUTH OUT OF CANADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY INTO SATURDAY.

NG

In the hours before

Special weather statement, Aug 14, 6:44 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
644 AM CDT FRI AUG 14 2009

MNZ006-141245-
LAKE OF THE WOODS MN-
644 AM CDT FRI AUG 14 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAKE OF THE WOODS
COUNTY IN NORTH CENTRAL MINNESOTA...

UNTIL 745 AM CDT

AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...AND WINDS
UP TO 50 MPH. THE STORM WAS LOCATED 16 MILES WEST OF ANGLE INLET...OR
41 MILES NORTHEAST OF ROSEAU...MOVING TO THE EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
ANGLE INLET AT 715 AM CDT...FLAG ISLAND AT 735 AM CDT...OAK ISLAND AT
740 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4935 9503 4935 9492 4932 9483 4912 9477
      4904 9473 4896 9472 4904 9515 4937 9515
TIME...MOT...LOC 1144Z 286DEG 23KT 4938 9539

G2
Local storm report, Aug 14, 7:58 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
758 AM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     HAIL             CAMP GRAFTON            48.06N 98.92W
08/14/2009  E0.75 INCH       RAMSEY             ND   LAW ENFORCEMENT

&&

GGROCHOC
Local storm report, Aug 14, 8:08 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
808 AM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             DEVILS LAKE             48.11N 98.87W
08/14/2009  E1.50 INCH       RAMSEY             ND   LAW ENFORCEMENT

&&

GGROCHOC
Special weather statement, Aug 14, 9:36 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
936 AM CDT FRI AUG 14 2009

MNZ001-007-NDZ027-030-141530-
WEST MARSHALL MN-WEST POLK MN-GRAND FORKS ND-TRAILL ND-
936 AM CDT FRI AUG 14 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY IN
NORTHWEST MINNESOTA AND EXTREME SOUTH CENTRAL MARSHALL COUNTY IN
NORTHWEST MINNESOTA AND SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEAST
NORTH DAKOTA AND NORTH CENTRAL TRAILL COUNTY IN SOUTHEAST NORTH
DAKOTA...

UNTIL 1030 AM CDT

AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL
AND WINDS TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF EMERADO TO 5 MILES NORTHEAST OF
HOLMES...MOVING TO THE EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
THOMPSON AT 940 AM CDT...GRAND FORKS AND EAST GRAND FORKS AT 950 AM
CDT...MALLORY...DAVIDSON AND BYGLAND AT 1000 AM CDT...TABOR...SHERACK
AND KEY WEST AT 1010 AM CDT...

INTERSTATE 29 BETWEEN MILE MARKERS 125 AND 150...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4818 9670 4781 9666 4763 9732 4800 9736
TIME...MOT...LOC 1435Z 249DEG 33KT 4795 9723 4775 9721

DK/PR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:44 AM CDTSpecial Weather StatementFGFLake of the Woods61 min
Aug 14, 6:57 AM CDTSevere Thunderstorm WarningFGFLake of the Woods48 min
Aug 14, 10:09 AM CDTAreal Flood AdvisoryFGFPolk3 hr
Aug 14, 10:30 AM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake60 min
Aug 14, 11:26 AM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake64 min
Aug 14, 6:47 AM CDTSevere Thunderstorm WarningFGFBenson58 min
Aug 14, 7:30 AM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Ramsey60 min
Aug 14, 8:14 AM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Nelson, Ramsey, Walsh61 min
Aug 14, 8:20 AM CDTSevere Thunderstorm WarningFGFGrand Forks, Nelson55 min
Aug 14, 8:53 AM CDTSevere Thunderstorm WarningFGFGrand Forks, Nelson, Steele, Traill, Walsh52 min
Aug 14, 9:36 AM CDTSpecial Weather StatementFGFGrand Forks54 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.